Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 245, NWS Des Moines, IA

July 11, 2011Black Hawk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 11, 2011, 4:57 AM CDT for Black Hawk County, Iowa. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 4:57 AM CDT (09:57 UTC)
Expired
Jul 11, 2011, 5:15 AM CDT
In force
18 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 1:21 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3733 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3733 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
3.4
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS53 KDMX 110957
SVRDMX
IAC013-111015-
/O.NEW.KDMX.SV.W.0245.110711T0957Z-110711T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...

* UNTIL 515 AM CDT

* AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR LA PORTE CITY...OR
  14 MILES SOUTHEAST OF WATERLOO...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JESUP GOLF COURSE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4229 9207 4229 9213 4230 9234 4235 9240
      4249 9208 4247 9206 4230 9206
TIME...MOT...LOC 0958Z 242DEG 30KT 4234 9217
WIND...HAIL 70MPH <.75IN

$$

DONAVON
1 follow-up statement
258 
WWUS53 KDMX 111013
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
513 AM CDT MON JUL 11 2011

IAC013-111023-
/O.EXP.KDMX.SV.W.0245.000000T0000Z-110711T1015Z/
BLACK HAWK IA-
513 AM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLACK HAWK COUNTY
WILL EXPIRE AT 515 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM.

LAT...LON 4229 9207 4229 9213 4230 9234 4235 9240
      4249 9208 4247 9206 4230 9206
TIME...MOT...LOC 1013Z 242DEG 30KT 4240 9202

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:45 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 11, 3:45 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT MON JUL 11 2011

.DISCUSSION...
COUPLE OF ISSUES TO FOCUS ON TODAY...INITIALLY WITH CURRENT
CONVECTIVE ACTIVITY MOVING THROUGH THE AREA TODAY....AND SECONDLY
WITH RECOVERY OF TEMPS AFTER STORMS MOVE OUT AND CONTINUED HOT AND
HUMID CONDITIONS. MCS MERGER ACROSS THE AREA RESPONSIBLE FOR CURRENT
ACTIVITY...WITH SCATTERED SEVERE ACTIVITY. WIND AND LARGE HAIL MAIN
THREATS WITH ACTIVITY EXPECTED TO CONTINUE ON A EAST TO SOUTHEAST
TRACK THROUGH THE NEXT 3 TO 6 HOURS. EXPECT ACTIVITY OUT OF THE CWA
BY MID TO LATE MORNING. HOWEVER LATEST NAM RUN TRIES TO GET SOME
ADDITIONAL DEVELOPMENT ON THE BACKSIDE OF THE SYSTEM AND SLIDE IT
SOUTHWARD ACROSS EASTERN CWA BY LATE MORNING/EARLY AFTERNOON. WEAK
SFC BOUNDARY TO PUSH SOUTH OF THE CWA WITH HIGH PRESSURE BUILDING
INTO THE CWA. NORTHEASTERLY TO NORTHERLY FLOW ALOFT SHOULD KEEP ANY
REDEVELOPMENT OF STORMS SOUTH OF THE CWA THROUGH THE AFTERNOON
HOURS. BOUNDARY TO PUSH BACK NORTH ON NOSE OF THETA-E ADVECTION/WAA
LATE THIS EVENING/OVERNIGHT THEREFORE TRIMMED BACK POPS FOR THIS
EVENING TO THE FAR WESTERN CWA...AND OVERNIGHT TO THE MAINLY THE
NORTHWESTERN CWA WHERE BEST PUSH OF MOISTURE/STRONGEST WAA. UPPER
LEVEL SHORTWAVE TO PUSH EAST THROUGH THE CWA TUESDAY ALLOWING
ACTIVITY TO CONTINUE THROUGH THE DAY MAINLY ACROSS THE NORTH.
BOUNDARY TO REMAIN IN PLACE ACROSS THE CWA WITH CONTINUED CHANCES
FOR STORMS INTO WEDNESDAY/WEDNESDAY NIGHT. AS UPPER LEVEL RIDGE
BUILDS ACROSS THE CENTRAL US...AND A WEAK SHORTWAVE TROUGH PUSHES
NORTHEASTWARD THROUGH THE NORTHERN PLAINS/MINNESOTA INTO
THURSDAY...PRECIPITATION CHANCES TO PUSH OFF TO THE NORTHERN CWA AND
OUT OF THE AREA BY THURSDAY NIGHT. MAIN ENERGY TOPPING THE CENTRAL
US RIDGE SHOULD THEN AFFECT AREAS TO THE NORTH OF THE CWA WITH DRY
CONDITIONS FOR FRIDAY AND INTO NEXT WEEKEND. THERMAL RIDGE BUILDS IN
BY LATE WEEK INTO THE WEEKEND...WITH H85 TEMPERATURES BACK INTO THE
MID 20S CELSIUS SENDING TEMPERATURES BACK INTO THE 90S AND A RETURN
OF HOT AND HUMID CONDITIONS.

&&

.AVIATION...11/06Z
NOT MUCH CHANGE IN THINKING FROM PREVIOUS DISCUSSION WITH ONGOING
STORMS AND EXPECTED MERGER OF NORTHERN AND WESTERN MCS. SITES TO SEE
THE BRUNT OF THUNDER WILL BE KFOD...KMCW...AND KALO. DEPENDING ON
THE TRACK OF THE WESTERN MCS...KDSM MAY BE ON THE SOUTHERN EDGES BUT
STILL NEED SOME ATTENTION BETWEEN 08 TO 11Z THIS MORNING. FROM
PREVIOUS DISCUSSION..MAIN CONCERN IS MCS NOW OVER SOUTH DAKOTA/MN
BUILDING TO THE ESE WITH TIME. OTHER STORMS FIRING IN NEBRASKA ALONG
A WEAK TROUGH. HIGH INSTABILITY AXIS RUNS FROM EASTERN DAKOTAS
THROUGH EASTERN NEBRASKA/ WESTERN IA TOWARD CENTRAL SECTIONS THIS
EVENING. STORMS WEST/NW HAVE YET TO HIT THIS AXIS...BUT ONLY A
MATTER OF TIME. THOUGH THE MAIN THRUST INITIALLY OF MCS OVER MN WILL
BE TOWARD SOUTHERN MN THROUGH 03Z MERGING COMPLEXES FROM NEBRASKA/MN
EXPECTED TO CONVERGE OVER NORTHERN IA LATER THIS EVENING AFT 03Z.
WITH SOME UPPER LEVEL SUPPORT ACTIVITY MAY BUILD SOUTH TOWARD KDSM
AND KOTM WITH TIME. 12Z 4KM WRF SEEMS TO BE HANDLING INITIAL PHASES
OF THIS EVENT WELL SO FAR...AND OTHER MODELS POINT TO ACTIVITY
INCREASING LATER TONIGHT...BUT POTENTIALLY TOO SLOW. HAVE REVAMPED
TAF PACKAGE TO REFLECT MORE UPDATED THINKING ON TIMING OF STORM
ARRIVAL AND COVERAGE. SOME REAL CONCERN OVER WIDESPREAD HIGH WIND IF
THE STORMS CAN TAP INTO THE HIGH INSTABILITY AXIS AFT 03Z...AND
MODEST H850 JET HELPS TO INTENSIFY STORMS 03-08Z. CURRENT SFC WARM
FRONT FROM WEAK LOW OVER EASTERN SOUTH DAKOTA THROUGH WESTERN IA
ALSO LIES BENEATH WELL DEFINED H700 CAP WHICH HAPPENS TO BE NEAR THE
LEADING EDGE OF THE WARM FRONT...POTENTIALLY CREATING STRONG
GRADIENT FOR MORE DEVELOPMENT OVERNIGHT./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TONIGHT FOR ADAIR-ADAMS-APPANOOSE-
CASS-CLARKE-DALLAS-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE.

&&

DISCUSSION...BEERENDS
AVIATION...REV
Hazardous weather outlook, Jul 11, 4:00 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT MON JUL 11 2011

IAZ005>007-015>017-023>028-033>039-044>050-057>059-120630-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
400 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL. AN ISOLATED TORNADO IS POSSIBLE EAST OF INTERSTATE 35 AND
SOUTH OF HIGHWAY 20 EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY THROUGH EARLY MONDAY MORNING. SOME OF THE
STORMS MAY BE STRONG EARLY IN THE MORNING WITH DAMAGING
THUNDERSTORM WINDS BEING THE MAIN THREAT. THUNDERSTORM CHANCES
CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT
RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY
INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND
LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A
THREAT...AND MAY PRODUCE FLASH FLOODING.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT
INDEX READINGS TO THE UPPER 90S TO AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING AND FROM
TIME TO TIME FOR THE REMAINDER OF THE WEEK.

IAZ060>062-070>075-081>085-120630-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-
400 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH EARLY MORNING.
SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL.AN ISOLATED TORNADO IS POSSIBLE
EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20 EARLY THIS MORNING.

A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT
AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY
RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT
INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME
PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER
OF THE WEEK.

IAZ092>097-120630-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
400 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THE PRE DAWN HOURS. SOME OF
THE STORMS MAY NEAR SEVERE LIMITS WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL.

A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT
AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY
RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT
INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME
PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER
OF THE WEEK.

IAZ004-120630-
EMMET-
400 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE
STORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST
FORK OF THE DES MOINES RIVER NEAR ESTHERVILLE. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT
AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY
RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FROM TIME TO
TIME EARLY THIS WEEK.

IAZ086-120630-
WAPELLO-
400 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE BEST CHANCE FOR
STORMS IS TOWARD MORNING. A FEW STORMS MAY NEAR SEVERE LIMITS WITH
DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT
IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND
MAY PRODUCE FLASH FLOODING.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT
INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME.

REV

In the hours before

Local storm report, Jul 11, 4:27 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     TSTM WND GST     1 E MONTOUR             41.98N 92.70W
07/11/2011  E70 MPH          TAMA               IA   LAW ENFORCEMENT

            70 TO 100 MPH WINDS ESTIMATED BETWEEN MONTOUR AND TOLEDO.
            ROAD SIGNS BLOWN DOWN...POWER OUTAGES.

&&

RVACHALE
Local storm report, Jul 11, 4:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     1 N JOHNSTON            41.70N 93.70W
07/11/2011                   POLK               IA   NWS EMPLOYEE

            SEVERAL LARGE TREE BRANCHES DOWN ALONG MERLE HAY ROAD.
            LARGEST WAS FOUR TO FIVE INCHES IN DIAMETER. TIME
            ESTIMATED FROM RADAR.

0330 AM     TSTM WND DMG     4 N POLK CITY           41.84N 93.70W
07/11/2011                   POLK               IA   TRAINED SPOTTER

            NUMEROUS 10 TO 12 INCH IN DIAMETER TREES SNAPPED. POWER
            LINES DOWN ACROSS THE AREA. AMATEUR RADIO REPEATER TOWER
            DOWN.

0420 AM     TSTM WND GST     3 W MARSHALLTOWN        42.03N 92.96W
07/11/2011  M80.00 MPH       MARSHALL           IA   TRAINED SPOTTER

            MEASURED ON PERSONAL WEATHER STATION. DAMAGE NOTED
            INCLUDES FENCES DOWN...TREES SNAPPED...AND SIDING RIPPED
            FROM HOUSES.

&&

SKOW
Local storm report, Jul 11, 4:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
436 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 AM     TSTM WND GST     BROOKLYN                41.73N 92.44W
07/11/2011  E50 MPH          POWESHIEK          IA   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WIND GUSTS...VERY HEAVY RAINFALL.

&&

RVACHALE
Local storm report, Jul 11, 4:53 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
453 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 AM     TSTM WND DMG     1 SW MARSHALLTOWN       42.03N 92.93W
07/11/2011                   MARSHALL           IA   EMERGENCY MNGR

            POWER POLES SNAPPED IN HALF NEAR HIGHWAY 30...330
            JUNCTION.

&&

RVACHALE
Local storm report, Jul 11, 4:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
454 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 AM     TSTM WND DMG     MARSHALLTOWN            42.04N 92.91W
07/11/2011                   MARSHALL           IA   EMERGENCY MNGR

            EXTENSIVE DAMAGE REPORTED IN MARSHALLTOWN...TREES OVER
            ROADS...TREES ON HOMES...GAS LEAKS...POSSIBLE STRUCTURAL
            DAMAGE.

&&

RVACHALE
Local storm report, Jul 11, 4:56 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     TSTM WND DMG     1 W LE GRAND            42.01N 92.79W
07/11/2011                   MARSHALL           IA   EMERGENCY MNGR

            SEMI BLOWN OVER ON HIGHWAY 30...NEAR LE GRAND

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:12 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto48 min
Jul 11, 2:10 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie50 min
Jul 11, 2:24 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth51 min
Jul 11, 2:41 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison, Polk, Warren49 min
Jul 11, 2:52 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright38 min
Jul 11, 3:25 AM CDTSevere Thunderstorm WarningDMXBoone, Marshall, Story50 min
Jul 11, 3:34 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Marshall, Polk, Story, Warren41 min
Jul 11, 3:53 AM CDTTornado WarningDMXMarshall, Story37 min
Jul 11, 4:02 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama43 min
Jul 11, 4:18 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama42 min
Jul 11, 4:32 AM CDTTornado WarningDMXMarshall, Tama28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.